Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 323, NWS Fort Worth, TX

July 7, 2004Dallas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 7, 2004, 2:13 PM CDT for Dallas County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2004, 2:13 PM CDT (19:13 UTC)
Expired
Jul 7, 2004, 3:15 PM CDT
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-509 J/kg
Mixed-layer LCL
2025 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:55 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 7, 12:55 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1255 PM CDT WED JUL 7 2004

.UPDATE...
CELLS POPPING IN TARRANT COUNTY...WILL UP POPS METROPLEX AND
SOUTHEAST TO 50 PERCENT. UPDATE OUT SOON.
&&

.AVIATION...
AT 17Z REMNANT OUTFLOW BOUNDARY IS DRAPED JUST NORTH OF THE
METROPLEX AND LATEST MSAS INDICATES GOOD MOISTURE CONVERGENCE JUST
TO THE SOUTH OF THIS BOUNDARY.  THEREFORE EXPECT MVFR CU FIELD CIGS
TO DEVELOP OVER THE METROPLEX TAF SITES WITH CB/SHRA FORMING BTWN
18-20Z.  MCV CENTER SHOULD PROVIDE BEST UPPER LEVEL FORCING SOUTH OF
KDAL/KDFW/KFTW WHERE AIRMASS IS VERY UNSTABLE AND ONLY WEAKLY
CAPPED.  WILL INCLUDE A TEMPO TSRA GROUP FOR KACT 19-22Z AS THE MCV
SWINGS THROUGH THIS AREA.  FOR NOW WILL HOLD OFF ON ANY MENTION OF
THUNDER FOR METROPLEX TAFS...BUT WILL CONTINUE TO MONITOR.
CONVECTION SHOULD PUSH SOUTH AND EAST BY MID AFTERNOON AND VFR
CONDITIONS WILL THEN PREVAIL THROUGH 18Z THU.  TR/92

&&

.PREVIOUS UPDATE...
MCV CENTER NOW ENTERING WESTERN ZONES...MOVING SOUTHEAST. GFS DOES
NOT CATCH IT AT ALL BUT ETA AND MESOETA SEEM TO HAVE INITIALIZED IT
AND AS IT TRACKS ACROSS THEY DEVELOP POPS THIS AFTERNOON IN
SOUTHEAST ZONES. MSAS DATA SHOWS BEST INSTABILITY IN THAT AREA
ALSO...SO OUR CHANCE POPS DOWN THERE LOOKS REASONABLE. CAN NOT RULE
OUT PRECIP FOR METROPLEX YET SINCE MCV IS SORT OF A WILD CARD BUT
ATMOSPHERE IS MORE PRIME SOUTHEAST. IF CONVECTION INITIATES...SOME
MID LEVEL DRY AIR INCREASES POTENTIAL FOR DOWNBURST TYPE WINDS BUT
OVERALL SHEAR PATTERN IS PRETTY WEAK. NO ORGANIZED SEVERE EXPECTED.

TEMPS LOOK REASONABLE...BUT WHERE IT RAINS HIGHS WILL LIKELY BE
UPPER 80S INSTEAD OF 90S.     84

&&

.PREVIOUS UPDATE...
HAVE UPDATED ZONE PACKAGE TO LOWER POPS NW AS CONVECTION HAS
WEAKENED AND HAS BEEN MOVING MORE ERLY THAN SERLY. NO OTHER CHANGES
WERE MADE ATTM.
&&

.DISCUSSION...
316 AM CDT WED JUL 7 2004
SFC CDFNT LOOKS TO BE STALLED ACROSS OK THIS MORNING WITH
LITTLE...IF ANY...PRESSURE RISES BEHIND THE BOUNDARY. 00Z ETA WASHES
OUT THE BOUNDARY BY THIS AFTERNOON SO FOCUS FOR CONTINUED CONVECTION
WILL HAVE TO COME FROM SFC OUTFLOW BOUNDARIES AND POSSIBLY THE
MCV...SHOULD IT HOLD TOGETHER AND REGENERATE STORMS ACROSS OUR SRN
CWA INTO THE AFTN HOURS. CORFIDI VECTORS SUGGEST THAT AT LEAST SOME
OF THE CONVECTION TO OUR W AND NW SHOULD MAKE IT INTO OUR
CWA...PRIMARILY ACROSS THE WRN HALF. WL GO WITH PRETTY HIGH POPS NW
AND ADJUST AT THE LAST MINUTE FOR LATEST 88D CONVECTIVE TRENDS. H5
RIDGE CONTINUES TO BUILD OVER THE REGION TONIGHT AND THE NEXT
SEVERAL DAYS...BUT THE MODELS CONTINUE TO SHOW A WEAKNESS OVER SE
TEXAS. THIS MAY ALLOW SOME SEA BREEZE STORMS TO FORM AND WORK NWD
INTO OUR SRN AND SERN CWA THE NEXT COUPLE OF AFTERNOONS. TEMPS WILL
BE FAIRLY CONSISTENT WITH LOWS IN THE LOWER TO MIDDLE 70S AND HIGHS
IN THE LOWER TO MID 90S. FWC AND MAV NUMBERS CONTINUE TO BE A TAD
TOO WARM...GIVEN THE AMOUNT OF SFC MOISTURE AND EVAPOTRANSPIRATION
STILL ONGOING. WL KEEP CURRENT FCST TEMPS IN PLACE.

IN THE EXTENDED...H5 RIDGE SHOULD KEEP MOST LOCATIONS WARM AND DRY
THROUGH NEXT TUESDAY. AFTERNOON AND EARLY EVENING STORMS WILL BE
POSSIBLE ACROSS THE FAR SE ZONES AS SEA BREEZE ACTIVITY FORMS IN AN
AREA OF H5 WEAKNESS. END OF NEW 00Z GFS SERIES SHOWING H5 RIDGE
WEAKENING AND WESTERLIES MOVING AGAIN CLOSER TO N TEXAS. WHILE THIS
IS NOT OUT OF THE QUESTION...IT WOULD NOT BE CLIMATOLOGICALLY
EXPECTED.
&&

.PRELIMINARY POINT TEMP/POPS...
DALLAS-FT. WORTH, TX   92  75  94  76 /  40  20   0   0
WACO, TX               92  73  94  74 /  30  30  10   0
PARIS, TX              90  71  93  73 /  30  20   0   0
DENTON, TX             92  72  94  74 /  50  20   0   0
MCKINNEY, TX           92  74  94  75 /  30  20   0   0
DALLAS, TX             92  75  94  76 /  30  20   0   0
TERRELL, TX            92  73  93  75 /  30  30   0   0
CORSICANA, TX          91  73  94  75 /  30  30  10   0
TEMPLE, TX             92  72  95  74 /  40  40  20   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Jul 7, 10:25 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CDT WED JUL 7 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1025 AM CDT WED JUL 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER PORTIONS OF NORTH TEXAS AS AN UPPER LEVEL DISTURBANCE MOVES
INTO AN UNSTABLE AIRMASS RESIDING OVER THE REGION.  MOST OF THE
THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST OF A PARIS TO
FORT WORTH TO KILLEEN LINE.  SOME THUNDERSTORMS MAY BECOME SEVERE
AND HAVE THE POTENTIAL TO PRODUCE DOWNBURST WINDS UP TO 60 MPH AND
NICKEL SIZED HAIL.  BRIEF HEAVY RAINFALL MAY PRODUCE LOCALIZED
FLOODING...BUT WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED.  IN
ADDITION...AN ISOLATED BRIEF TORNADO CAN NOT BE RULED OUT THIS
AFTERNOON.  THUNDERSTORMS SHOULD DISSIPATE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
ACROSS THE FAR SOUTHEAST SECTIONS OF NORTH TEXAS FRIDAY AND SATURDAY.
A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS IS ALSO IN PLACE FOR
FAR SOUTHERN SECTIONS OF NORTH TEXAS SUNDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

TR

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:19 PM CDTSevere Thunderstorm WarningFWDCoryell41 min
Jul 7, 5:31 PM CDTSevere Thunderstorm WarningFWDLampasas44 min
Jul 7, 5:58 PM CDTSevere Thunderstorm WarningFWDBell, Coryell47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.